Alert archive / Texas / High Wind Warnings in 2005

High Wind Warning 1, NWS El Paso, TX

November 27, 2005

NWS El Paso, TX issued this high wind warning at Nov 27, 2005, 2:25 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2005, 2:25 AM CST (08:25 UTC)
Expired
Nov 27, 2005, 9:00 AM CST
In force
7 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 270825
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
125 AM MST SUN NOV 27 2005

...HIGH WINDS EXPECTED ACROSS THE AREA TONIGHT THROUGH SUNDAY
AFTERNOON AHEAD OF AN APPROACHING COLD FRONT...

.A STRONG UPPER LEVEL DISTURBANCE APPROACHING FROM THE NORTHWEST
AND A STRENGTHENING SURFACE LOW OVER EASTERN COLORADO...WILL
CAUSE STRONG WINDS ACROSS THE AREA TONIGHT THROUGH SUNDAY. WINDS
WILL BEGIN TO DECREASE LATE SUNDAY AFTERNOON.

TXZ055-056-271500-
/O.NEW.KEPZ.HW.W.0001.051127T0825Z-051127T1500Z/
/O.EXT.KEPZ.WI.Y.0001.051127T1500Z-051128T0000Z/
EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...EL PASO...SIERRA BLANCA...DELL CITY
125 AM MST SUN NOV 27 2005

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST
THIS MORNING. THE WIND ADVISORY WILL BE IN EFFECT FROM 8 AM THIS
MORNING TO 5 PM MST THIS AFTERNOON.

SOUTHWEST WINDS FOR THE REMAINDER OF TONIGHT WILL BE SUSTAINED AT
35 TO 45 MPH WITH SOME GUSTS OF 60 TO 65 MPH. WINDS WILL DECREASE
SOMEWHAT SUNDAY MORNING BUT STILL CONTINUE STRONG AT 25 TO 35 MPH
WITH SOME GUSTS NEAR 50 MPH. ISOLATED AREAS OF STRONGER WINDS ARE
LIKELY ALONG AND DOWNWIND OF EAST FACING SLOPES AND THROUGH
MOUNTAIN PASSES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...ALL MOTORISTS SHOULD
BE ALERT FOR AREAS OF POOR VISIBILITY IN BLOWING SAND AND DUST AT
LOWER ELEVATIONS. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ022-030-271630-
/O.CON.KEPZ.WI.Y.0001.000000T0000Z-051128T0000Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL-
INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG
125 AM MST SUN NOV 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT AND LAST
INTO SUNDAY AFTERNOON. WIND GUSTS NEAR 50 MPH ARE EXPECTED.
ISOLATED AREAS OF STRONGER WINDS ARE LIKELY ALONG AND DOWNWIND OF
EAST FACING SLOPES AND THROUGH MOUNTAIN PASSES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...ALL MOTORISTS SHOULD
BE ALERT FOR AREAS OF POOR VISIBILITY IN BLOWING SAND AND DUST AT
LOWER ELEVATIONS. USE EXTRA CAUTION.

$$

NMZ023>025-031-032-271630-
/O.CON.KEPZ.WI.Y.0001.000000T0000Z-051128T0000Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
MESCALERO...CLOUDCROFT...TIMBERON...DEMING...LAS CRUCES
125 AM MST SUN NOV 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT AND LAST
INTO SUNDAY AFTERNOON. WIND GUSTS NEAR 50 MPH ARE EXPECTED.
ISOLATED AREAS OF STRONGER WINDS ARE LIKELY ALONG AND DOWNWIND OF
EAST FACING SLOPES AND THROUGH MOUNTAIN PASSES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...ALL MOTORISTS SHOULD
BE ALERT FOR AREAS OF POOR VISIBILITY IN BLOWING SAND AND DUST AT
LOWER ELEVATIONS. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Nov 26, 3:46 PM CST, 10 hours 39 minutes earlier.

Area forecast discussion, Nov 26, 3:46 PM CST, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
246 PM MST SAT NOV 26 2005

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE MOVING IN FROM THE NORTHWEST AND A
DEVELOPING SURFACE LOW PRESSURE OVER EASTERN COLORADO WILL CAUSE
STRONG WINDS ACROSS THE AREA TONIGHT THROUGH SUNDAY AFTERNOON.
THERE IS ALSO A SLIGHT CHANCE OF RAIN SHOWERS AND MOUNTAIN SNOW
SHOWERS TONIGHT INTO EARLY SUNDAY AS THAT DISTURBANCE CROSSES THE
REGION. DRY AND MUCH COOLER SUNDAY AFTERNOON THROUGH MONDAY NIGHT.
DRY WITH TEMPERATURES SLOWLY RECOVERING TO NEAR NORMAL BY MIDWEEK.

&&

.DISCUSSION...
APPROACHING TROUGH SPREADING CLOUDS ACROSS GILA REGION...LOOKS LIKE
CHANCE POPS FOR GILA AND SACS WORKING OUT OK...SLIM TO NONE POPS OVER
THE SOUTHERN HALF OF THE CWA. HAVE ADVISORY OUT FOR MOST OF THE AREA
TONIGHT THROUGH LATE SUNDAY. WAS GOING TO HOLD OFF ON ADVISORY FOR
GILA REGION AND BOOTHEEL...BUT LEE TROUGH AT 21Z IS ALREADY 4MB
DEEPER THAN PROGGED FOR 00Z AND GRADIENT IS STARTING TO TIGHTEN UP
OVER BOOTHEEL WITH GUSTS TO 30 KTS AT DEMING AND SILVER CITY. WILL
LIKELY ISSUE ADVISORY FOR GILA AND BOOTHEEL SHORTLY. STILL LOOKS
LIKE HIGH END ADVISORY TONIGHT AND SUNDAY OVER MOST OF AREA WITH
SUSTAINED 25 TO 35 G50...BUT ALSO EXPECT LOCALIZED GUSTS TO NEAR
60 MPH EASTERN SLOPES AND PASSES. ALSO EXPECT TO SEE PLENTY OF
BLOWING DUST WITH THIS EVENT.

VERY DRY AIR MOVING IN LATE SUNDAY BEHIND THE TROUGH WITH DEWPTS
FALLING TO NEAR 5 F BY AROUND 00Z. GIVEN WINDS AND LOW RH...WE HAVE
ISSUED FIRE WEATHER WATCH FOR SHORT PERIOD SUNDAY (22Z TO 02Z). THIS
MATCHES UP WELL WITH TWC.

STRONG NORTHWEST FLOW ALOFT KEEPS US DRY THE REST OF THE WEEK. AFTER
A COLD DAY MONDAY...TEMPS GRADUALLY CLIMB BACK TO NEAR NORMAL BY
MIDWEEK.

&&

.AVIATION...
GENERALLY VFR CONDITIONS TONIGHT AND SUNDAY. HOWEVER...EXPECT
LOCAL VFR CONDITIONS IN BLOWING DUST...MAINLY OVER EASTERN HALF
OF RTE 196. ALSO EXPECT MODERATE LOW LEVEL MECHANICAL TURBULENCE
DUE TO STRONG WINDS OVER ENTIRE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 49  62  33  58  35 /  10   0   0   0   0
SIERRA BLANCA TX        45  52  27  48  31 /  10   0   0   0   0
LAS CRUCES              45  60  29  56  33 /  10   0   0   0   0
ALAMOGORDO              47  57  30  54  33 /  20  10   0   0   0
CLOUDCROFT              32  44  17  41  20 /  20  20   0   0   0
TRUTH OR CONSEQUENCES   45  57  27  53  31 /  20   0   0   0   0
SILVER CITY             40  55  21  52  25 /  20   0   0   0   0
DEMING                  45  61  28  57  32 /  10   0   0   0   0
LORDSBURG               47  62  27  58  31 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
.NM, TX...NONE.

&&

21
Hazardous weather outlook, Nov 26, 6:31 AM CST, 19 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
531 AM MST SAT NOV 26 2005

NMZ022>025-030>032-TXZ055-056-271245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
531 AM MST SAT NOV 26 2005

...A WIND ADVISORY IS IN EFFECT EAST OF THE CONTINENTAL DIVIDE FROM
8 PM THIS EVENING TO 5 PM MST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE LIKELY TONIGHT. WIND GUSTS NEAR 50 MPH ARE
POSSIBLE...ESPECIALLY OVER EASTERN SLOPES OF AREA MOUNTAINS AND
THROUGH PASSES. SLIGHT CHANCE OF SHOWERS TONIGHT...MAINLY IN THE
NORTH...ACROSS THE GILA REGION...AND IN THE SACRAMENTO MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS ARE LIKELY SUNDAY. WIND GUSTS NEAR 50 MPH ARE
POSSIBLE...ESPECIALLY OVER EASTERN SLOPES OF AREA MOUNTAINS AND
THROUGH PASSES. SLIGHT CHANCE OF SHOWERS SUNDAY MORNING...MAINLY
IN THE NORTH...ACROSS THE GILA REGION...AND IN THE SACRAMENTO
MOUNTAINS.

NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIEPER

Nearby

High Wind Warnings in Texas, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.